MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 6.5X35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 6.5X35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 101-06535
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a denali polyaxial screw and two unknown screwdriver tips deformed intra-operatively.During the procedure, the surgeon noticed that the screw placed at s1 was short in length.He decided to change it for a longer one, but could not remove it because the screw was bent and the screwdrivers were rolled.The surgeon removed bone from the vertebra and mandrels were used to remove the screw.This report represents the screw.
 
Event or Problem Description
It was reported that a denali polyaxial screw and two unknown screwdriver tips deformed intra-operatively.During the procedure, the surgeon noticed that the screw placed at s1 was short in length.He decided to change it for a longer one, but could not remove it because the screw was bent and the screwdrivers were rolled.The surgeon removed bone from the vertebra and mandrels were used to remove the screw.The procedure was completed successfully with another denali screw with a 30 min surgical delay.This report represents the screw.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per the denali degenerative surgical technique: screw insertion.When using a denali polyaxial screw inserter, grasp the implant by the screw shaft and give a slight rotation while simultaneously applying a downward force to engage the screw into the hexalobe fitting of the screwdriver shaft.Thread the sleeve approximately three turns into the screw housing in a clockwise direction until the implant is secure.Insert the polyaxial screw inserter with screw attached into the screw alignment guide (figure a).Fully tighten ¿ears¿ on the polyaxial screw inserter and then remove the polyaxial screw inserter from the screw alignment guide.When using denali monoaxial screws, follow the above steps with the exception of the screw alignment guide.The denali polyaxial screws are inserted using either the denali screw inserter with the yellow or blue sleeve.The denali monoaxial screws are inserted using the denali screw inserter with the green sleeve.The device was not returned and were therefore unavailable for evaluation.Deformations to the screwdriver tip or screw head could contribute to difficulty during removal.However, as no device was available for evaluation, the root cause could not be determined conclusively.H3 other text : device was not returned.

Brand Name
POLYAXIAL SCREW; SIZE 6.5X35 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10163303
Report Number3004774118-2020-00119
Device Sequence Number3082937
Product Code NKB
UDI-Device Identifier10888857002715
UDI-Public10888857002715
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101-06535
Device Catalogue Number101-06535
Device Lot NumberHAXJ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer11/28/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1